MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47698
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photos and statements and photos describing the event.The photo of the pouch matches the lot number in the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastroscopy in the stomach and duodenum, the physician used a cook captura pro¿ biopsy forceps without spike.It was reported that after the procedure, the forceps "break down" when the nurse opened it [device] to take the biopsy [sample] out.This occurred outside of the patient.The procedure was completed with another of the same device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.The photo provided of the pouch matches the lot number in the report.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a 3 coil position.During a visual examination, it could be seen that one of the forceps cups was missing and was not returned with the device.Under magnification, it could be seen that the pivot pin was not present.Both link wires were present in the housing.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "the device was returned in the 3-coil loop position.Visual examination of the device revealed no aesthetic defects to handle components or hdpe coating of coiled cable.The distal end of the device was not intact; the pivot pin and one cup was not present.The remaining cup was inside the packaging, but not attached to link wire.The device was evaluated in the u-bend position, verifying that the link wires were able to be freely manipulated by actuating the handle.In-depth functional evaluation of the device was not possible, due to the missing components.Due to the condition of the received device, a full functional evaluation could not be performed.Evaluation of the condition of the missing pivot pin was not possible; it is unknown how the pivot pin detached from the device tip, and therefore, the root cause of the customer reported issue of the device could not be determined.After reviewing the device history record, no relevant defects for tip components were noted." the device history record was reviewed and was manufactured in september 2022.There were no relevant defects noted in the fqc checklist.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following, "root cause was not determined.A review of the device history record (dhr) did not reveal any anomalies.A visual evaluation of the device revealed the distal end of the device was not intact; the pivot pin and one cup was not present.A functional evaluation could not be performed due to the condition of the returned device.Root cause could not be determined.All devices receive a 100% inspection prior to release and shipment to ensure the device is working properly.Prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16161313
Report Number1037905-2023-00020
Device Sequence Number7396661
Product Code PTS
UDI-Device Identifier00827002476981
UDI-Public(01)00827002476981(17)250926(10)W4640019
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberG47698
Device Catalogue NumberBF-2.4SL-230-20
Device Lot NumberW4640019
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSCOPE PENTAX EG29I10
Patient SexUnknown